Alert archive / Oregon / Wind Advisories in 2013
Wind Advisory 15, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Nov 15, 2013, 3:03 AM PST for Klamath County, Lake County, Oregon; Modoc County, California. It took effect at Nov 16, 2013, 1:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2013, 3:03 AM PST (11:03 UTC)
- In effect from
- Nov 16, 2013, 1:00 AM PST
- Expired
- Nov 16, 2013, 1:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 151 km from the middle of the area, began a volume at 11:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 11.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
741 WWUS76 KMFR 151103 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 303 AM PST FRI NOV 15 2013 CAZ085-ORZ030-031-152345- /O.NEW.KMFR.WI.Y.0015.131116T0900Z-131116T2100Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 303 AM PST FRI NOV 15 2013 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 1 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 1 PM PST SATURDAY. * WINDS...WINDS OF 30 TO 40 MPH WITH GUSTS 40 TO 55 MPH. * TIMING...BECOMING GUSTY AT HIGHER ELEVATIONS LATE FRIDAY NIGHT...WITH HIGHER WINDS REACHING LOWER ELEVATIONS SATURDAY MORNING. * LOCATIONS INCLUDE: HIGHER ELEVATIONS OF LAKE...KLAMATH AND MODOC COUNTIES AND THE SUMMER LAKE AREA. * IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH-SOUTH ROADS * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
374 WWUS76 KMFR 151147 CCA NPWMFR URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MEDFORD OR 346 AM PST FRI NOV 15 2013 CAZ085-ORZ030-031-160045- /O.COR.KMFR.WI.Y.0015.131116T0900Z-131116T2100Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 346 AM PST FRI NOV 15 2013 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 1 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 1 PM PST SATURDAY. * WINDS...WEST SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS 40 TO 55 MPH. * TIMING...BECOMING GUSTY AT HIGHER ELEVATIONS LATE FRIDAY NIGHT...WITH HIGHER WINDS REACHING LOWER ELEVATIONS SATURDAY MORNING. * LOCATIONS INCLUDE: HIGHER ELEVATIONS OF LAKE...KLAMATH AND MODOC COUNTIES AND THE SUMMER LAKE AREA. * IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH-SOUTH ROADS * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
878 WWUS76 KMFR 152200 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 200 PM PST FRI NOV 15 2013 CAZ085-ORZ030-031-161100- /O.CON.KMFR.WI.Y.0015.131116T0900Z-131116T2100Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 200 PM PST FRI NOV 15 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM PST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM PST SATURDAY. * WINDS...WEST SOUTHWEST 30 TO 40 MPH WITH GUSTS 40 TO 55 MPH. * TIMING...WINDS WILL INCREASE AT HIGHER ELEVATIONS LATE FRIDAY NIGHT...THEN HIGHER WINDS WILL REACH LOWER ELEVATIONS SATURDAY MORNING. * LOCATIONS INCLUDE: HIGHER ELEVATIONS OF LAKE...KLAMATH AND MODOC COUNTIES AND THE SUMMER LAKE AREA. * IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH-SOUTH ROADS. OREGON HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE WILL BE IMPACTED BY THESE WINDS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ STOCKTON
014 WWUS76 KMFR 161040 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 240 AM PST SAT NOV 16 2013 CAZ085-ORZ030-031-162100- /O.CON.KMFR.WI.Y.0015.000000T0000Z-131116T2100Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 240 AM PST SAT NOV 16 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. * WINDS...WEST SOUTHWEST 30 TO 40 MPH WITH GUSTS 40 TO 55 MPH. * TIMING...WINDS WILL INCREASE AND REACH LOWER ELEVATIONS THIS MORNING. * LOCATIONS INCLUDE: HIGHER ELEVATIONS OF LAKE...KLAMATH AND MODOC COUNTIES AND THE SUMMER LAKE AREA. * IMPACTS...WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH-SOUTH ROADS. OREGON HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE WILL BE IMPACTED BY THESE WINDS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
719 WWUS76 KMFR 162055 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1255 PM PST SAT NOV 16 2013 CAZ085-ORZ030-031-162200- /O.EXP.KMFR.WI.Y.0015.000000T0000Z-131116T2100Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 1255 PM PST SAT NOV 16 2013 ...WIND ADVISORY WILL EXPIRE AT 1 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 1 PM PST THIS AFTERNOON. $$ STOCKTON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Nov 15, 2:54 AM PST, 9 minutes earlier.
Area forecast discussion, Nov 15, 2:54 AM PST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
254 AM PST FRI NOV 15 2013
.DISCUSSION...EXCEPT FOR MINOR CHANGES THE NEXT APPROACHING SYSTEM
CONTINUES ON TRACK. ALTHOUGH THE NEXT SYSTEM IS COMING FROM A
USUALLY MOISTURE-FEED UNFAVORABLE NORTHWEST DIRECTION THE CURRENT
PW VALUES ARE AROUND 1.2-17 INCHES AND SHOWING AS VERY WET ON
THE WV IMAGES THIS MORNING. HOWEVER...THE TEMPERING FACTOR FOR
THIS SYSTEM WILL BE THAT THE REGION WILL REMAIN IN THE LESS
FAVORABLE RIGHT EXIT REGION. THE 700 MB FLOW IS STRONG AND
PERPENDICULAR TO THE COASTAL RANGE AND THIS FRONT SHOULD BE A
DECENT PRECIP PRODUCER WITH SNOW LEVELS DROPPING DOWN TO THE
HIGHER PASS LEVELS AND REMAINING THROUGH THE EVENT. IF THE JET
AXIS WAS FARTHER SOUTH THIS WOULD LIKELY BE A HEAVY SNOW PRODUCER
FOR THE HIGHER ELEVATIONS. THE STRONG PERPENDICULAR FLOW REMAINS
BEHIND THE FRONT THROUGH MOST OF SATURDAY WITH SHOWERS REMAINING
AND SLOWLY TAPERING OFF NORTHWARD THROUGH SUNDAY MORNING. AS IS
THIS SYSTEM MAY PRODUCE BRIEF SNOW COVER TO THE PASSES...WITH
LINGERING SNOW OFF THE PAVED ROADS AT HIGHER ELEVATIONS. FLOW
BECOMES MORE ZONAL BEHIND THE EXITING SYSTEM LATER SUNDAY WITH THE
ONSHORE FLOW TAPERING OFF AND BECOMING SOUTHERLY AHEAD OF THE NEXT
WEAK FRONT THAT BRUSHES OUR NORTHERN COAST SUNDAY AFTERNOON INTO
THE EVENING. AN UPPER LEVEL TROUGH PATTERN DEEPENS JUST OFFSHORE
AHEAD OF THE NEXT FRONT THAT MOVES IN MONDAY. THIS FRONT HAS A
STRONG MOISTURE FEED FROM THE SOUTH A LOW LEVELS WITH A
WEAKER...BUT STILL STRONG 90KT JET THAT SPLITS ON THE TAIL END
OVER THE REGION...PROVIDING STRONG LIFT IN STRONG UPPER LEVEL
DIVERGENCE. THE 700 FLOW IS ALSO ALMOST PERPENDICULAR TO THE
MOUNTAINS...BUT WITH THE STRONG LOW LEVEL SOUTHERLY FEED SNOW
LEVELS WILL BE HIGH AND THE EFFECT WILL MAINLY BE PERIODS OF
MODERATE TO HEAVY RAIN.
&&
.AVIATION...COLD AIR ADVECTION BEHIND A DISORGANIZED COLD FRONT
IS STILL LEADING TO A FEW ISOLATED LIGHT SHOWERS THIS EVENING, BUT
THESE WILL CONTINUE TO WANE AS WE GO THROUGH THE NIGHT. A MIX OF
LINGERING MOISTURE AND MARGINAL INSTABILITY ALONG WITH BREAKS IN
THE CLOUDS MEANS THAT THE WEST SIDE WILL AGAIN SEE MOSTLY IFR
CONDITIONS DEVELOPING AROUND SUNRISE WITH LOCAL LIFR POSSIBLE IF
ENOUGH CLEARING OCCURS. CURRENT TAFS INDICATE THE MORE RESTRICTING
SIDE OF MODEL AND OFFICE CONSENSUS. EXPECT IMPROVEMENT ALL AREAS
BY LATE MORNING. A NEW AND STRONGER FRONT WILL ARRIVE WITH MVFR
CONDITIONS LATE IN THE DAY. BTL
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY FROM 1 AM TO 1 PM PST SATURDAY FOR ORZ030-031.
CA...WIND ADVISORY FROM 1 AM TO 1 PM PST SATURDAY FOR CAZ085.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 4 AM SATURDAY TO 4
AM PST SUNDAY FOR PZZ356.
SMALL CRAFT ADVISORY FOR WINDS FROM 9 PM THIS EVENING TO 5 AM
PST SATURDAY FOR PZZ350-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 9 PM THIS EVENING
TO 4 AM PST SUNDAY FOR PZZ350-376.
SMALL CRAFT ADVISORY FOR WINDS FROM 7 PM THIS EVENING TO 8 AM
PST SATURDAY FOR PZZ370.
HAZARDOUS SEAS WARNING FROM 4 AM TO 10 PM PST SATURDAY FOR
PZZ370.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 7 PM THIS EVENING
TO 4 AM PST SATURDAY FOR PZZ370.
SBN/SBN/SBNThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 3:14 AM PST | Hazardous Seas Warning | MFR | 30 hr | |
| Nov 15, 3:14 AM PST | Small Craft Advisory for Winds | MFR | 28 hr | |
| Nov 15, 3:14 AM PST | Small Craft Advisory for Hazardous Seas | MFR | 58 hr |
Nearby
Wind Advisories in Oregon, 2013Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.